Alert archive / Idaho / Special Weather Statements in 2013

Special Weather Statement, NWS Boise, ID

September 5, 20134 counties in Idaho

NWS Boise, ID issued this special weather statement at Sep 5, 2013, 1:08 AM MDT for 4 counties in Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2013, 1:08 AM MDT (07:08 UTC)
Expired
Sep 5, 2013, 2:00 AM MDT
In force
52 min
Issued by
NWS Boise, ID

Counties Adams County, ID, Gem County, ID, Payette County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 158 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS85 KBOI 050708
SPSBOI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
108 AM MDT THU SEP 5 2013

IDZ011>014-033-ORZ062-050800-
ADA ID-CANYON ID-PAYETTE ID-BAKER OR-VALLEY ID-BOISE ID-WASHINGTON
ID-GEM ID-ADAMS ID-
108 AM MDT THU SEP 5 2013

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BAKER COUNTY IN NORTHEAST OREGON...
  NORTHERN ADA COUNTY IN SOUTHWEST IDAHO...
  EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
  GEM COUNTY IN SOUTHWEST IDAHO...
  EASTERN PAYETTE COUNTY IN SOUTHWEST IDAHO...
  WASHINGTON COUNTY IN SOUTHWEST IDAHO...
  ADAMS COUNTY IN WEST CENTRAL IDAHO...
  WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...
  AND SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...

UNTIL 200 AM MDT/100 AM PDT/.

AT 1159 PM PDT/1259 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF UNION TO 7 MILES WEST OF CAMBRIDGE TO NAMPA...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THE THUNDERSTORMS WILL BE NEAR...
  NAMPA...THIEF VALLEY RESERVOIR...MIDVALE AND BEAR CREEK SUMMIT
    AROUND 105 AM MDT...
  STAR BUTTE...CAMBRIDGE AND RICHLAND AROUND 1210 AM PDT...
  EMMETT...GOVER RESERVOIR AND SPARTA AROUND 1215 AM PDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4483 11592 4372 11574 4344 11667 4455 11686
      4499 11798 4500 11797 4506 11788 4506 11785
      4500 11777 4500 11757 4509 11755 4508 11680
      4516 11673
TIME...MOT...LOC 0707Z 247DEG 30KT 4508 11798 4458 11674
          4357 11656

$$

BW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Sep 4, 8:51 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 4, 8:51 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
851 PM MDT WED SEP 4 2013

.DISCUSSION...ONGOING SEVERE WEATHER EVENT ACROSS THE REGION...SO
THIS WILL BE BRIEF. SEVERAL REPORTS OF FLOODING...LARGE HAIL AND
DAMAGING WINDS IN THE MAGIC VALLEY THIS EVENING. THE HARDEST HIT
AREAS LOOK TO BE HAGERMEN...BUHL AND FILER WHERE SEVERAL INCHES OF
WATER COVERED THE ROADS AND LARGE HAIL UP TO AN INCH IN DIAMETER
WERE REPORTED. ALSO...THE OWYHEE MOUNTAINS SAW CONSIDERABLE
RAINFALL WITH SILVER CITY REPORTING 1.25 INCHES IN LESS THAN A 30
MINUTES ALONG WITH HALF INCH SIZE HAIL. EXPECT WIDESPREAD
THUNDERSTORMS TO CONTINUE OVERNIGHT THROUGH THURSDAY WITH THE
PRIMARY THREAT OVERNIGHT BEING FLASH FLOODING. NO UPDATE TO THE
FORECAST AT THIS TIME.

&&

.AVIATION...NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE THROUGH 12Z THURSDAY. THUNDERSTORMS MAY PRODUCED
HAIL...GUSTY AND ERRATIC WINDS...AND PERIODS OF IFR IN HEAVY RAIN.
MTNS WILL BE OBSCURED. GENERALLY LIGHT SURFACE WINDS...EXCEPT IN THE
VICINITY OF THUNDERSTORMS. SOUTHERLY WINDS ALOFT WILL AVERAGE 20 KTS
AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY...VERY MOIST AIRMASS
CONTINUES OVER THE AREA THROUGH THURSDAY. UPPER LEVEL LOW OFF THE
COAST WILL BRING MORE JET ENERGY OVER THE AREA LATER TONIGHT AND
EARLY THURSDAY...INCREASING THE SHEAR ALOFT...WHICH SHOULD HELP
STORMS ORGANIZE AND LAST LONGER. WITH SUCH HIGH MOISTURE VALUES...
WE BELIEVE THAT FLASH FLOODING IS THE MAJOR THREAT...AND A FLASH
FLOOD WATCH IS OUT FOR ALL AREAS THROUGH THURSDAY. BUT THE
INCREASED SHEAR AND HIGH INSTABILITY MEANS THAT SEVERE WEATHER DUE
TO HAIL AND HIGH WINDS IS NOT OUT OF THE QUESTION EITHER. WILL BE
WATCHING CONVECTION CLOSELY. WITH SO MANY FACTORS IN PLACE...
EXPECT THE CONVECTION TO GO THROUGH THE NIGHT TONIGHT AND INTO
EARLY THURSDAY. BY LATE THURSDAY...MODELS AGREE THAT FLOW WILL
TURN TO THE SOUTHWEST BRINGING IN MUCH DRIER AIR AND QUICKLY DIMINISHING
THE STORM THREAT. COULD GET PRETTY BREEZY THURSDAY AFTERNOON...
ESPECIALLY IN THE HIGHER ELEVATIONS OF EASTER OREGON...AS THIS NEW
AIRMASS MOVES IN. TEMPERATURES WILL ALSO COOL AS THE AIRMASS
CHANGES...WITH HIGH TEMPERATURES ON FRIDAY BELOW NORMAL.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW
CENTERED OVER EASTERN WASHINGTON WILL CONTINUE TO USHER IN COOLER
TEMPERATURES AND DRY AIR OVER THE REGION. MONDAY THE UPPER LEVEL LOW
BEGINS TO MOVE EASTWARD AND AN UPPER LEVEL RIDGE BEGINS TO BUILD
FROM THE SOUTHWEST. EXPECT TEMPERATURES TO GRADUALLY INCREASE FROM
AROUND NORMAL SATURDAY TO 5 TO 10 DEGREES ABOVE NORMAL BY WEDNESDAY
AS THE RIDGE MOVES OVER THE AREA.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON IDZ011>016-028>030-
     033.
OR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ORZ061>064.
&&

WEATHER.GOV/BOISE

DISCUSSION...JDS
AVIATION.....MT
PREV SHORT TERM...TB
PREV LONG TERM....KA
Hazardous weather outlook, Sep 4, 5:52 AM MDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
552 AM MDT WED SEP 4 2013

IDZ011>016-028>030-033-ORZ061>064-051200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
552 AM MDT WED SEP 4 2013 /452 AM PDT WED SEP 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 4, 7:44 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
744 PM MDT WED SEP 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     HAGERMAN                42.82N 114.90W
09/04/2013                   GOODING            ID   UNKNOWN

            OLD CHAPPELS BUILDING SEVERELY DAMAGED. POWER LINES DOWN.

&&

JSMITH
Local storm report, Sep 4, 8:52 PM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
852 PM MDT WED SEP 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      BUHL                    42.60N 114.76W
09/04/2013                   TWIN FALLS         ID   UNKNOWN

            STREET FLOODING THROUGHOUT THE CITY OF BUHL.

0730 PM     HEAVY RAIN       S MELBA                 43.37N 116.53W
09/04/2013  M0.25 INCH       CANYON             ID   TRAINED SPOTTER

            0.25 INCHES OF RAIN IN APPROXIMATELY 30 MINUTES.

0730 PM     HEAVY RAIN       2 SSE KUNA              43.47N 116.40W
09/04/2013  M0.31 INCH       ADA                ID   TRAINED SPOTTER

            SPOTTER REPORTED STORM WITH HEAVY RAIN...RAINFALL OF 0.31
            INCHES IN 20 MINUTE PERIOD.

&&

JSMITH
Local storm report, Sep 4, 9:16 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
916 PM MDT WED SEP 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 SSW FILER             42.53N 114.63W
09/04/2013                   TWIN FALLS         ID   UNKNOWN

            A FEW TREES UPROOTED. TIME IS ESTIMATED.

&&

JSMITH
Local storm report, Sep 4, 9:17 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
917 PM MDT WED SEP 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     HAGERMAN                42.82N 114.90W
09/04/2013                   GOODING            ID   UNKNOWN

            MINOR DAMAGE TO OLD CHAPPELS BUILDING. POWER LINES AND A
            FEW TREE BRANCHES DOWN.

&&

JSMITH
Local storm report, Sep 5, 12:59 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1259 AM MDT THU SEP 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND GST     4 NNE BAKER             44.84N 117.81W
09/05/2013  M54 MPH          BAKER              OR   ASOS

            BAKER CITY AIRPORT

&&

JSMITH
Special weather statement, Sep 5, 1:08 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
108 AM MDT THU SEP 5 2013

IDZ011>014-033-ORZ062-050800-
ADA ID-CANYON ID-PAYETTE ID-BAKER OR-VALLEY ID-BOISE ID-WASHINGTON
ID-GEM ID-ADAMS ID-
108 AM MDT THU SEP 5 2013

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BAKER COUNTY IN NORTHEAST OREGON...
  NORTHERN ADA COUNTY IN SOUTHWEST IDAHO...
  EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
  GEM COUNTY IN SOUTHWEST IDAHO...
  EASTERN PAYETTE COUNTY IN SOUTHWEST IDAHO...
  WASHINGTON COUNTY IN SOUTHWEST IDAHO...
  ADAMS COUNTY IN WEST CENTRAL IDAHO...
  WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...
  AND SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...

UNTIL 200 AM MDT/100 AM PDT/.

AT 1159 PM PDT/1259 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF UNION TO 7 MILES WEST OF CAMBRIDGE TO NAMPA...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THE THUNDERSTORMS WILL BE NEAR...
  NAMPA...THIEF VALLEY RESERVOIR...MIDVALE AND BEAR CREEK SUMMIT
    AROUND 105 AM MDT...
  STAR BUTTE...CAMBRIDGE AND RICHLAND AROUND 1210 AM PDT...
  EMMETT...GOVER RESERVOIR AND SPARTA AROUND 1215 AM PDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4483 11592 4372 11574 4344 11667 4455 11686
      4499 11798 4500 11797 4506 11788 4506 11785
      4500 11777 4500 11757 4509 11755 4508 11680
      4516 11673
TIME...MOT...LOC 0707Z 247DEG 30KT 4508 11798 4458 11674
          4357 11656

BW

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:05 PM MDTFlash Flood WarningBOIGooding, Jerome, Twin Falls85 min
Sep 4, 6:17 PM MDTSpecial Weather StatementBOIAda43 min
Sep 4, 6:18 PM MDTSevere Thunderstorm WarningBOIGooding, Jerome, Twin Falls57 min
Sep 4, 7:03 PM MDTFlash Flood WarningBOIAda, Canyon, Owyhee117 min
Sep 4, 9:38 PM MDTFlash Flood WarningBOICamas112 min
Sep 5, 6:12 AM MDTSpecial Weather StatementBOI63 min
Sep 5, 8:08 AM MDTSpecial Weather StatementBOIWashington52 min
Sep 5, 1:07 PM MDTSpecial Weather StatementBOI53 min
Sep 5, 2:02 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee43 min
Sep 5, 2:45 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee60 min
Sep 5, 3:12 PM MDTFlash Flood WarningBOICamas2 hr
Sep 5, 3:41 PM MDTFlash Flood WarningBOIOwyhee94 min
Sep 5, 3:43 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee62 min
Sep 5, 3:59 PM MDTAreal Flood AdvisoryBOIAda, Canyon3 hr
Sep 5, 4:11 PM MDTSevere Thunderstorm WarningBOIBoise, Gem, Payette, Valley, Washington64 min
Sep 5, 4:44 PM MDTSevere Thunderstorm WarningBOIJerome, Twin Falls46 min
Sep 5, 4:52 PM MDTSevere Thunderstorm WarningBOIAdams, Gem, Valley, Washington38 min
Sep 5, 4:55 PM MDTFlash Flood WarningBOIAdams, Boise, Gem, Valley, Washington50 min
Sep 5, 5:05 PM MDTSevere Thunderstorm WarningBOIElmore, Gooding, Owyhee, Twin Falls40 min
Sep 5, 5:10 PM MDTSevere Thunderstorm WarningBOIBoise, Valley35 min
Sep 5, 5:23 PM MDTSevere Thunderstorm WarningBOIJerome, Twin Falls37 min
Sep 5, 5:27 PM MDTSevere Thunderstorm WarningBOIAdams, Valley48 min
Sep 5, 5:55 PM MDTSevere Thunderstorm WarningBOIJerome, Twin Falls50 min
Sep 5, 5:59 PM MDTAreal Flood AdvisoryBOIJerome, Twin Falls3 hr
Sep 4, 11:06 PM MDTAreal Flood WarningBOIHarney, Malheur6 hr

Nearby

Special Weather Statements in Idaho, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.